Feb 21, 2009
I vomit in the mornings and spit all day since i stared ART. Why is that?
Response from Dr. McGowan
I am sorry to hear that you are having side effects to your medications. Nausea and vomiting are a common side effect from many medications. You haven't mentioned what you are using. Sometimes it gets better after your body "adjusts" to the medicine. Depending on the medicine it may make a difference whether you take it with food (better for "boosted" protease inhibitors) or on an empty stomach (better for Sustiva and Atripla). There may also be interactions between your anti-HIV meds and other medications that you might be using. It would be a good idea to discuss this with your medical provider and go over all the medications (including any herbal or over the counter meds) you are using, how you are taking them and their relationship to your symptoms. It is best to do this right away before these symptoms have a chance to cause treatment interruptions and failure.
Response: Red Rash & Med Switch
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.